MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC:

ACIST MEDICAL SYSTEMS ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC:
Model Number ACIST
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 03/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The acist angiographic injection system, model cvi, system (b)(4) has not yet been returned to acist for evaluation.The cine-angiograms of the event were received by acist and are being reviewed by acist's medical advisor.The consumables kits used during the event were discarded by the user facility and the lot numbers are unknown.Upon completion of the investigation, a follow-up report will be submitted to fda.
 
Event or Problem Description
User facility reported that a (b)(6) male with non-st-elevation myocardial infarction (nstemi) was taken to the cath lab for left heart catheterization (lhc) with percutaneous coronary intervention (pci).Acist angiographic injection system, model cvi was used for contrast injections.Upon the sixth injection of contrast into the patient, air was visible within the left anterior descending artery (lad).The patient experienced acute chronic chest pain for 1-2 minutes post injection and blood pressure < 90 mmhg systolic.The patient tolerated the air injection with no deterioration in clinical condition.
 
Additional Manufacturer Narrative
H3: the acist angiographic injection system, model cvi, injector serial number (b)(6) was returned on april 25, 2022.The injection system was functionally tested and met the pre-established specifications.There was no evidence of device malfunction related to the reported event.The instructions for use have been reviewed and no inadequacies were identified regarding warnings, contraindications, and the directions/conditions for the use of the device.Per the acist cvi user's manual, the air column detect sensor is designed to aid the user in the detection of air columns in the injection line, but it is not designed to replace the vigilance and care required of the operator in visually inspecting for air and clearing air from the entire patient kit and angiographic catheter.The air column detect mechanism is to be used in conjunction with and to complement the user's other procedures for preventing air injections.A clinical evaluation was completed on may 16, 2022.The clinical evaluation by the acist medical advisory board member is as follows: the information provided by the user facility reports that a single bubble was injected into the patient on the sixth injection.The angiographic films show a left coronary injection with a single bubble injected.This size of air injection is generally tolerated well and this is consistent with the report of no apparent harm.The air does not appear to impact contrast flow during this injection and flow also appears normal on the next injection.This report is closed.

Brand Name
ACIST
Common Device Name
INJECTOR AND SYRINGE, ANGIOGRAPHIC:
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS
7905 fuller road
eden prairie MN 55344
Manufacturer (Section G)
ACIST MEDICAL SYSTEMS
7905 fuller road
eden prairie MN 55344
Manufacturer Contact
jeff audritsh
7905 fuller road
eden prairie, MN 55344
9529959347
MDR Report Key14218923
Report Number2134243-2022-00007
Device Sequence Number14506389
Product Code DXT
UDI-Device Identifier10841716101233
UDI-Public(01)10841716101233(11)180918
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K010390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberACIST
Device Catalogue Number014657
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer03/29/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGIODYNAMICS 0.35X260 DIAGNOSTIC WIRE; CARDENE; FENTANYL; HEPARIN; LIDOCAINE; MEDTRONIC 5 FR PIGTAIL CATHETER; MEDTRONIC EUPHORA 2.0X12MM BALLOON; MEDTRONIC EUPHORA 3.5X15 BALLOON; MEDTRONIC EUPHORA 4.0X15 BALLOON; MEDTRONIC JL 3.5 DEXTERITY CATHETER LOT 6031447; MEDTRONIC JR 4 DEXTERITY CATHETER LOT 601298902001; MEDTRONIC LAUNCHER 6 FR JR 4 GUIDE CATHETER; MEDTRONIC RESOLUTE ONYX 3.5X22 STENT; TICAGRELOR; VOLCANO IVUS EAGLE EYE PLATINUM CATHETER
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age59 YR
Patient SexMale
Patient Weight102 KG